Alert archive / Alabama / Red Flag Warnings in 2009
Red Flag Warning 13, NWS Huntsville, AL
NWS Huntsville, AL issued this red flag warning at Nov 7, 2009, 1:05 PM CST for 11 counties in Alabama. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 7, 2009, 1:05 PM CST (19:05 UTC)
- Expired
- Nov 7, 2009, 5:00 PM CST
- In force
- 4 hr
- Issued by
- NWS Huntsville, AL
Counties Colbert County, AL, Cullman County, AL, DeKalb County, AL, Franklin County, AL, Jackson County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL
The radar
The Northeast Alabama radar (KHTX), 85 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.1 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2230 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KHUN 071905 RFWHUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 105 PM CST SAT NOV 7 2009 ALZ001>010-016-072300- /O.NEW.KHUN.FW.W.0013.091107T1905Z-091107T2300Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN- 105 PM CST SAT NOV 7 2009 ...RED FLAG WARNING IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. CONDITIONS HAVE DRIED OUT VERY RAPIDLY EARLY THIS AFTERNOON...WITH RELATIVE HUMIDITY VALUES FALLING BELOW 25 PERCENT IN MANY AREAS. THESE CONDITIONS ARE EXPECTED TO PERSIST FOR THE REMAINDER OF THE AFTERNOON...THUS A RED FLAG WARNING IS NOW IN EFFECT FOR NORTHERN ALABAMA. OCCASIONAL GUSTY WINDS TO 20 MPH WILL EXACERBATE THE FIRE WEATHER THREAT AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL INCREASE FIRE GROWTH POTENTIAL. && $$ KDW
1 follow-up statement
000 WWUS84 KHUN 072256 RFWHUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 456 PM CST SAT NOV 7 2009 ALZ001>010-016-080000- /O.EXP.KHUN.FW.W.0013.000000T0000Z-091107T2300Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN- 456 PM CST SAT NOV 7 2009 ...RED FLAG WARNING WILL EXPIRE AT 5 PM CST THIS AFTERNOON... THE RED FLAG WARNING WILL EXPIRE AT 5 PM CST THIS AFTERNOON. RELATIVE HUMIDITIES HAVE RISEN ABOVE 25 PERCENT. THUS...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE. $$ SL
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this red flag warning went out at Nov 7, 11:49 AM CST, 1 hour 16 minutes earlier.
Area forecast discussion, Nov 7, 11:49 AM CST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 1149 AM CST SAT NOV 7 2009 .UPDATE... FOR 18Z AVIATION. && .AVIATION... S-SW WINDS WILL GUST TO 15-20 KTS AT TIMES THROUGH THE AFTN. MIXING WILL ABATE BY 00Z AND WINDS WILL BECOME LIGHT. OTHERWISE...VFR CONDITIONS EXPECTED THROUGH THE TAF PERIOD. && .DISCUSSION... /ISSUED 1016 AM CST SAT NOV 7 2009/ TEMPERATURES WERE RUNNING A LITTLE AHEAD OF THE EXPECTED DIURNAL CURVE IN MOST LOCATIONS...AND A LITTLE BELOW MAINLY IN OUR TN COUNTIES. THUS...ADJUSTED TEMPS UP OR DOWN A COUPLE OF DEGREES AS NECESSARY. HIGHS WILL STILL GENERALLY BE AROUND 70-75F...WITH UPR 60S IN HIGHER TERRAIN. WINDS MAY MAY GUST 15-20 MPH AT TIMES THIS AFTN...MAINLY IN NRN PORTIONS OF THE AREA. NOT EXPECTING RED FLAG CRITERIA RH VALUES TODAY...WITH INCREASING BOUNDARY LYR MOISTURE AND FAIRLY SHALLOW MIXING. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && KDW
Hazardous weather outlook, Nov 7, 12:32 PM CST, 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 1232 PM CST SAT NOV 7 2009 ALZ001>010-016-TNZ076-096-097-081115- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 1232 PM CST SAT NOV 7 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. KDW
Nearby
Red Flag Warnings in Alabama, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.